Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Experienced fatigue while taking Celebrex, Losartan and atacand. Now prescribed metroprolol. BP fluctuates. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
I experienced overwhelming fatigue while taking Celebrex (200 mg twice/day) and atacand (4mg). The same with Losartan. Now I've been prescribed metoprolol er, but a strong interaction is also listed for this drug. My has been 164 at its highest (white coat effect); at home It fluctuates between about 114 and 140. What do you think? I feel it's not serious enough to take a chance on a serious interaction.
Posted Mon, 7 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer:
High Blood Pressure

Detailed Answer:

Delighted to be able to help.

There is interaction between celecoxib and candesartan-losartan
which decreases the positive effect on high blood pressure of those drugs.
There are no XXXXXXX interactions between celecoxib and metoprolol.

Celecoxib is an anti-inflammatory drug without gastric side effects but long-term use is associated with increased risk of thrombotic episodes of heart arteries and worsening of high blood pressure.
Go to your doctor as soon as possible to assess about your fatigue
and replace celecoxib by another anti-inflammatory drug with lower risk of thrombosis (for example naproxen 500 mg) associated with a gastric protector (for example omeprazole 20 mg).

If your doctor replace celecoxib by naproxen, also should replace metoprolol
by another drug to control high blood pressure without interaction with naproxen (for example enalapril 20 mg).

I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.

I wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor